Frightened Newbie

So, bit of background - had GAD since about 6yrs old. At 18 started taking Paroxetine. Took for 15yrs. After weakness in arms and legs, headaches, tingling, tiredness, went to Drs as was freaking out that I had MS. Dr suspected fibro. After much thought I swapped meds to Duloxetine. Cross tapered - felt a bit spacey but generally felt better. Now on 60mg. Last Saturday I got drunk, I'm guessing my vomiting and bad stomach, crying, feeling very I'll was because you shouldn't mix the two. Since then I have felt horrible and have since started my period. I'm sure my PMT was a hundred percent worse this month. I'm now having hot flashes when I stand, racing intrusive thoughts, fatigue, nausea. I'm frightened to death that these tablets (which were making me better) are now killing me. I feel so alone :-(

8 Replies

  • Hi Hun if I was you go straight back to the Drs because that don't sound right, it sounds like the tablets don't agree with you or your to much of a high dose, plus if your having your period your hormones could be all over the place, ok it will get sorted.

    Take care and good luck xxxxx

  • As dondons99 has said, go and see your doctor again. Some meds just don't suit you. I am on a nice little concoction at the mo and avoid alcohol because everything combined makes you feel pretty lousy. I don't drink much anyway but have virtually given up now. i hope you get some answers.

  • Hi

    Duloxetine can have some horrible side effects. Have you read the leaflet inside the box to see what they are?

    Having said that, mixing alcohol with any drug can and will make you extremely ill and would induce vomiting, stomach pains and maybe diarrhoea.

    I'm not judging you love. The choice is yours. But if I were you I would stay away from any alcohol whilst you're on medication.

    Don't stop your tablets abruptly. That will make matters a whole lot worse. Get an emergency appointment at your doctors and talk through with your GP what to do next.

    I hope you're feeling a little better now.

    Gentle hugs

    Lu xx

  • I can't recommend more highly the advice BlueMermaid has given you, and in a completely non judgemental way I completely agree, sadly mixing alcohol and meds can be a recipe for disaster, so I would go straight back asap to your GP and discuss this with him/her. But certainly in the meantime do not under any circumstances stop taking the duloxetine as sudden withdrawal can have extremely unpleasant and dangerous repercussions.

    Sending lots of positive healing vibes your way to help you through until you see your GP and on through this 😀😀

    Foggy x

  • I would definitely discuss this with your GP so to make them aware of what is happening for you. I wan to genuinely wish you all the best of luck.

    Al my hopes and dreams for you


  • Best to read the leaflet in the box with the pills. If it says don't mix with alcohol, then it's best to avoid having a drink or risk the consequences. It's rather unfortunate as often FMS makes you feel so miserable that it's nice to have a glass of wine to just unwind a bit. See your GP and ask if you can try something that might suit you better. Good luck :)

  • Did you have an MRI to rule out MS?

  • No but it's been something I'm frightened to death of. Think Dr thought it was down to my health anxiety.

You may also like...